Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 198, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 5, 2007, 8:54 PM CDT for Dawson County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2007, 8:54 PM CDT (01:54 UTC)
- Expired
- May 5, 2007, 9:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Dawson County, TX
The radar
The Lubbock radar (KLBB), 96 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 8:58 PM CDT | HAIL 0.75 | 10 Ne Lamesa, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 7:48 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2061 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2279 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 060154 SVRMAF TXC115-060230- /O.NEW.KMAF.SV.W.0198.070506T0154Z-070506T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 854 PM CDT SAT MAY 5 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN DAWSON COUNTY IN WEST TEXAS... * UNTIL 930 PM CDT * AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAMESA...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... LAMESA... HANCOCK... U.S. HIGHWAY 87 NORTH OF LAMESA... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3271 10198 3264 10187 3295 10168 3296 10198 $$
2 follow-up statements
000 WWUS54 KMAF 060211 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 905 PM CDT SAT MAY 5 2007 TXC115-060230- /O.CON.KMAF.SV.W.0198.000000T0000Z-070506T0230Z/ DAWSON TX- 905 PM CDT SAT MAY 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHEASTERN DAWSON COUNTY... AT 858 PM CDT...THE PUBLIC REPORTED PENNY SIZE HAIL 10 MILES NORTHEAST OF LAMESA. AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HANCOCK...OR ABOUT 10 MILES NORTHEAST OF LAMESA...MOVING NORTH AT 30 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE... U.S. HIGHWAY 87... FM 1210 AND 2370... HANCOCK... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3271 10198 3267 10185 3295 10168 3296 10198 $$
000 WWUS54 KMAF 060225 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 925 PM CDT SAT MAY 5 2007 TXC115-060235- /O.EXP.KMAF.SV.W.0198.000000T0000Z-070506T0230Z/ DAWSON TX- 925 PM CDT SAT MAY 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAWSON COUNTY EXPIRES AT 930 PM CDT... AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3271 10198 3267 10185 3295 10168 3296 10198 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 7:57 PM CDT, 57 minutes earlier.
Area forecast discussion, May 5, 7:57 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 757 PM CDT SAT MAY 5 2007 .UPDATE... WILL SEND AN UPDATE TO INCLUDE TORNADO WATCH NUMBER 238. NO OTHER CHANGES AT THIS TIME. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21/67
Hazardous weather outlook, May 5, 2:07 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 207 PM CDT SAT MAY 5 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 207 PM CDT SAT MAY 5 2007 /107 PM MDT SAT MAY 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE TONIGHT ACROSS MUCH OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS. THE BEST CHANCE FOR STORMS TONIGHT WILL BE ACROSS THE NORTHEAST PERMIAN BASIN... WITH STORM CHANCES INCREASING AFTER MIDNIGHT. WHILE ANY STORM THAT DEVELOPS MAY BE STRONG TO SEVERE... SEVERE WEATHER IS PRIMARILY EXPECTED TONIGHT ALONG AND EAST OF A LAMESA... ODESSA... TO IRAAN LINE. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL... WITH A LESSER THREAT OF DAMAGING WIND. SOME LOCALIZED FLASH FLOODING MAY BE POSSIBLE IN FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS CHANCES WILL CONTINUE SUNDAY THROUGH WEDNESDAY. AT THIS TIME... MONDAY AND MONDAY NIGHT APPEARS TO HAVE THE BEST CHANCE AT POTENTIALLY SEVERE STORMS. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL... DAMAGING WIND... AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT GENERALLY ALONG AND EAST OF A HOBBS TO FORT STOCKTON LINE. EMERGENCY MANAGERS AND STORMS SPOTTERS SHOULD MONITOR THE LATEST WEATHER INFORMATION FOR POSSIBLE ACTIVATION LATE TONIGHT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 5, 7:35 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 735 PM CDT SAT MAY 5 2007 TXZ051-060100- MARTIN- 735 PM CDT SAT MAY 5 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN MARTIN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF TARZAN AT 732 PM CDT...MOVING NORTH AT 20 MPH. THE STORM WILL BE CAPABLE OF PRODUCING PEA TO MARBLE SIZE HAIL...STRONG WIND GUSTS TO 50 MPH...VERY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. THIS STORM IS INCREASING IN INTENSITY...AND MAY BECOME SEVERE QUICKLY. THE STORM WILL AFFECT STATE HIGHWAY 349 IN NORTHERN MARTIN COUNTY. SEEK SAFE SHELTER IF THIS STORM APPROACHES YOUR LOCATION.
Special weather statement, May 5, 8:34 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 834 PM CDT SAT MAY 5 2007 TXZ046-060230- DAWSON- 834 PM CDT SAT MAY 5 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR DAWSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF LAMESA AT 832 PM CDT...MOVING NORTH AT 35 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS AROUND 50 MPH...AND PEA TO MARBLE SIZE HAIL. RESIDENTS OF THE COMMUNITY OF LAMESA SHOULD SEEK SAFE SHELTER INDOORS UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:16 PM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 3 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.